Jump to content

New Pain Pills That Work!


Recommended Posts

Hey friends!

I am very excited about this and I wanted to tell you guys!

My neuro dr at Mayo is just phenomenal... he's a really great guy! But anyways I begged him for some pain killers that didn't make me trip out and he said he could give me gabapentin.... never heard of that before but I've been taking it and I can already tell a difference!!!!

It's like such a big deal for me... the fatigue and fainting are annoying, but the chest pain was crippling! And if that is pretty much gone... maybe, maybe, maybe I can get on with living!!!

Yayyyyyyyyy :)

Link to post
Share on other sites

I am very excited for you that you have found something that works.

I had tried this medication, one pill a day working up to two. I stopped because I couldn't take the increased dizziness, motion sickness and headaches it caused me.

One thing I've learned by reading this forum, we are all different, and what might help one may or may not help another.

Again, keep up the good work..yayyy!

Link to post
Share on other sites

I'm in the process from switching from Lyrica to Neurontin. I hope it works as well for me as it does for you, because Lyrica was very expensive and really didn't do much for my pain = I have small fiber neuropathy in my feet and hands. What is your dose?

Cheers,

Jana

Link to post
Share on other sites

No side effects from that one yet that I can tell. I'm on seven other medications too, so it's hard to really know whats from what. But I can tell that it doesn't hurt as much.

And yes, he started me on a very low dose, and I'm supposed to work up to a higher one later. Right now it's one 100 mg a day, next week it's be two a day, than three a day.

I'm going back to school in a week! I decided to take more classes because it's been so much better!

Link to post
Share on other sites
  • 2 weeks later...

I'm just starting gabapentin - just took my first one last night (100mg) - and feel totally loopy today. Could just be the POTS, but I'm wondering how long it took your body to get used to it. For those who experienced increased dizziness on it - did it go away after a werk or 2? Thanks!

Link to post
Share on other sites

Yes, I did feel loopy but it was worth it for me because my pain was relieved. For me, it took about a 4 to 7 days to get used to an increase in dose of 300mg. I've been on it for over a year at 1800mg/day and still occasionally feel a little spaced out, but I can still function just fine.

Link to post
Share on other sites

Yes, I did feel loopy but it was worth it for me because my pain was relieved. For me, it took about a 4 to 7 days to get used to an increase in dose of 300mg. I've been on it for over a year at 1800mg/day and still occasionally feel a little spaced out, but I can still function just fine.

Thanks thankful... very helpful info. i felt drunk this morning, but i'll hang in there :)

Link to post
Share on other sites

Thanks thankful... very helpful info. i felt drunk this morning, but i'll hang in there :)

Can you take a lower dose? Is the pill scored? If it makes you feel loopy then maybe you could start at a lower dose than normal (like I do) and then gradually increase if you can tolerate. Besides, if the lower dose helps...why not? Celexa 10mg is the lowest dose possible but I started out taking 2mg in liquid form. When I tried to increase it to 5mg after a month or so & I felt so loopy/spacey. Now I've increased to 2.5mg b/c my pain came back so I'm just going to titrate it to my pain. My doctor pretty much told me to do this since I'm so sensitive to meds.

Link to post
Share on other sites

Hi lovebug!

You said you are taking celexa? When starting at 2 mg did you have symptoms? I have the 10 mg pills and plan to break them in fourths. I asked the pharmacy for liquid, but they said my doctor needed to write that.

Just really nervous about starting. :(

Link to post
Share on other sites

Hi friends,

I wanted to say that my gabapentin comes in a capsule, so it would be hard to take a half-dose.

I don't feel dizzy on this medication unless I take it on an empty stomach. But even then, I think it's the mestinon that makes me crazy :)

Sorry I was gone for a bit, I'm trying to be a college student!

Elizabeth

Link to post
Share on other sites

Hi lovebug!

You said you are taking celexa? When starting at 2 mg did you have symptoms? I have the 10 mg pills and plan to break them in fourths. I asked the pharmacy for liquid, but they said my doctor needed to write that.

Just really nervous about starting. :(

Hey Dani! I am sorry it's been awhile but I didn't realize the forum had a new site (had to find it...LOL!)

Regarding Celexa, my doctor ordered 10mg (lowest adult dose) but told me to break it in half. When I got it, the tablet wasn't scored. Being a nurse, I know you aren't supposed to split a pill that isn't scored b/c the company doesn't ensure that each half has an equal amount of medicine. So, in essence, you could be getting the entire dose or none of the dose. I called my local pharmacist & she looked it up and told me it was available liquid so I had my doctor call in the liquid form. I started out taking 2mg and my pain was immediately relieved (abd pain) but came back after about a month. Therefore, I'm now taking 2.5mg and will increase it if needed in the future. My doctor trusts me and told me just to adjust it myself. I use a 3cc syringe to pull my dose up. Please let me know if you have any other questions. BTW: I haven't had any problems with side effects (that I know of, LOL!).

Link to post
Share on other sites

Hi! Thank you for replying :)

I'm using celexa to help with POTS symptoms. Have you had any improvements? Lexapro was a God send for me in the past. So you didn't have any additional dizziness or worsening of symptoms? I am praying it is much easier to get on then the other stuff was. I had crazy adrenaline surges for the first month.

Than you again! I'm happy its working for you :)

Link to post
Share on other sites

Dani,

Yes, it's working for me but I may have to increase it more as the pain is never completely gone. I'm taking it for abdominal pain. My cardiologist who treats me for Dys felt that it would help dull the pain. Ironically, a few years ago (before I ever dreamed of having Dys) I had very bad IBS and my GI doctor prescribed Lexapro for me. It helped but I did not have near the pain back then that I have now. I quit taking the Lexapro on my own b/c it made me completely numb of any emotional feelings.

The celexa doesn't make me dizzy or have tachycardia but I do occassionally get these symptoms from other causes (not drinking enough water or during my "dot"). I hope you can go slow with it. I tried to up my dose from 2mg to 5mg ONCE and was somewhat spaced out. My doctor laughed and told me "go slow"...I thought I was, LOL!

Please let me know if you have any other questions or issues and I'll try to help as best I can. I know we are all different but it does help to hear what others experiences are.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...